Alert archive / California / Beach Hazards Statements in 2023

Beach Hazards Statement 19, NWS San Francisco Bay Area, CA

December 23, 20236 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Dec 23, 2023, 8:44 PM PST for 6 counties in California. It took effect at Dec 25, 2023, 1:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2023, 8:44 PM PST (04:44 UTC)
In effect from
Dec 25, 2023, 1:00 AM PST
Expired
Dec 25, 2023, 7:00 PM PST
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 4.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2023-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2023-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WHUS46 KMTR 240444
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
844 PM PST Sat Dec 23 2023

CAZ006-241900-
/O.NEW.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/
/O.CON.KMTR.CF.Y.0020.231224T1500Z-231224T1900Z/
San Francisco-
844 PM PST Sat Dec 23 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM
PST SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM PST EARLY CHRISTMAS
MORNING TO 7 PM PST CHRISTMAS DAY...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding
  expected. For the Beach Hazards Statement, breaking waves 10 to
  12 feet expected.

* WHERE...San Francisco County.

* WHEN...For the Coastal Flood Advisory, from 7 AM to 11 AM PST
  Sunday. For the Beach Hazards Statement, from 1 AM PST early
  Christmas morning through 7 PM PST Christmas day.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. For the Beach Hazards Statement expect
  dangerous water conditions including localized beach erosion. 
  Large waves can sweep across the beach without warning, pulling 
  people into the sea from rocks, jetties, and beaches.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 8:46 am
  PST Sunday between 7.0 to 7.5 feet, resulting in minor coastal
  flooding for low-lying, flood-prone spots adjacent to the San
  Francisco Bay. For the Beach Hazards Statement mainly northwest
  facing beaches are most at risk for large, turbulent shore 
  break and strong currents. Northwest waves will gradually 
  subside later in the day on Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ506-508-241900-
/O.CON.KMTR.CF.Y.0020.231224T1500Z-231224T1900Z/
North Bay Interior Valleys-San Francisco Bay Shoreline-
844 PM PST Sat Dec 23 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM
PST SUNDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...North Bay Interior Valleys and San Francisco Bay 
  Shoreline Counties.

* WHEN...From 7 AM to 11 AM PST Sunday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 8:46 am
  PST Sunday between 7.0 to 7.5 feet, resulting in minor coastal 
  flooding for low-lying, flood-prone spots adjacent to the San 
  Francisco Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

CAZ505-509-529-530-241900-
/O.NEW.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
844 PM PST Sat Dec 23 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM PST EARLY CHRISTMAS
MORNING TO 7 PM PST CHRISTMAS DAY...

* WHAT...Breaking waves 10 to 12 feet expected.

* WHERE...Coastal North Bay Including Point Reyes National 
  Seashore, San Francisco Peninsula Coast, Northern Monterey Bay 
  and Southern Monterey Bay and Big Sur Coast Counties.

* WHEN...From 1 AM PST early Christmas morning to 7 PM PST 
  Christmas day.

* IMPACTS...Expect dangerous water conditions including localized
  beach erosion. Large waves can sweep across the beach without 
  warning, pulling people into the sea from rocks, jetties, and 
  beaches.

* ADDITIONAL DETAILS...Mainly northwest facing beaches are most 
  at risk for large, turbulent shore break and strong currents. 
  Northwest waves will gradually subside later in the day on 
  Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
4 follow-up statements
109 
WHUS46 KMTR 241840
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1040 AM PST Sun Dec 24 2023

CAZ006-250600-
/O.EXP.KMTR.CF.Y.0020.000000T0000Z-231224T1900Z/
/O.NEW.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/
/O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/
San Francisco-
1040 AM PST Sun Dec 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM PST
MONDAY...

* WHAT...For the Beach Hazards Statement, breaking waves 10 to 12
  feet expected. For the Coastal Flood Advisory, minor coastal 
  flooding expected.

* WHERE...San Francisco County.

* WHEN...For the Beach Hazards Statement, from late tonight 
  through Monday evening. For the Coastal Flood Advisory, from 7 
  AM to 11 AM PST Monday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. For the Beach Hazards Statement expect
  dangerous water conditions including localized beach erosion.
  Large waves can sweep across the beach without warning, pulling
  people into the sea from rocks, jetties, and beaches.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 9:26 am
  PST Monday between 7.0 to 7.5 feet, resulting in minor coastal 
  flooding for low-lying, flood-prone spots adjacent to the San 
  Francisco Bay. For the Beach Hazards Statement mainly northwest 
  facing beaches are most at risk for large, turbulent shore break
  and strong currents. Northwest waves will gradually subside 
  later in the day on Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ506-508-250600-
/O.EXP.KMTR.CF.Y.0020.000000T0000Z-231224T1900Z/
/O.NEW.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/
North Bay Interior Valleys-San Francisco Bay Shoreline-
1040 AM PST Sun Dec 24 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM PST
MONDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...San Francisco Bay Shoreline and North Bay Shoreline.

* WHEN...From 7 AM to 11 AM PST Monday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 9:26 am
  PST Monday between 7.0 to 7.5 feet, resulting in minor coastal 
  flooding for low-lying, flood-prone spots adjacent to the San 
  Francisco Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

CAZ505-509-529-530-250600-
/O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1040 AM PST Sun Dec 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY EVENING...

* WHAT...Breaking waves 10 to 12 feet expected.

* WHERE...Coastal North Bay Including Point Reyes National 
  Seashore, San Francisco Peninsula Coast, Northern Monterey Bay 
  and Southern Monterey Bay and Big Sur Coast Counties.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Expect dangerous water conditions including 
  localized beach erosion. Large waves can sweep across the 
  beach without warning, pulling people into the sea from rocks, 
  jetties, and beaches.

* ADDITIONAL DETAILS...Mainly northwest facing beaches are most 
  at risk for large, turbulent shore break and strong currents. 
  Northwest waves will gradually subside later in the day on 
  Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
388 
WHUS46 KMTR 250143
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
543 PM PST Sun Dec 24 2023

CAZ006-251900-
/O.CON.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/
/O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/
San Francisco-
543 PM PST Sun Dec 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM PST MONDAY
THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM
PST MONDAY...

* WHAT...For the Beach Hazards Statement, breaking waves 10 to 12
  feet expected. For the Coastal Flood Advisory, minor coastal 
  flooding expected.

* WHERE...San Francisco County.

* WHEN...For the Beach Hazards Statement, from 1 AM PST Monday 
  through Monday evening. For the Coastal Flood Advisory, from 7 
  AM to 11 AM PST Monday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. For the Beach Hazards Statement expect
  dangerous water conditions including localized beach erosion.
  Large waves can sweep across the beach without warning, pulling
  people into the sea from rocks, jetties, and beaches.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 9:26 am
  PST Monday between 7.0 to 7.5 feet, resulting in minor coastal 
  flooding for low-lying, flood-prone spots adjacent to the San 
  Francisco Bay. For the Beach Hazards Statement mainly northwest 
  facing beaches are most at risk for large, turbulent shore break
  and strong currents. Northwest waves will gradually subside 
  later in the day on Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ506-508-251900-
/O.CON.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/
North Bay Interior Valleys-San Francisco Bay Shoreline-
543 PM PST Sun Dec 24 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM
PST MONDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...North Bay Interior Valleys and San Francisco Bay 
  Shoreline Counties.

* WHEN...From 7 AM to 11 AM PST Monday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 9:26 am
  PST Monday between 7.0 to 7.5 feet, resulting in minor coastal 
  flooding for low-lying, flood-prone spots adjacent to the San 
  Francisco Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

CAZ505-509-529-530-251900-
/O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
543 PM PST Sun Dec 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM PST MONDAY
THROUGH MONDAY EVENING...

* WHAT...Breaking waves 10 to 12 feet expected.

* WHERE...Coastal North Bay Including Point Reyes National 
  Seashore, San Francisco Peninsula Coast, Northern Monterey Bay 
  and Southern Monterey Bay and Big Sur Coast Counties.

* WHEN...From 1 AM PST Monday through Monday evening.

* IMPACTS...Expect dangerous water conditions including 
  localized beach erosion. Large waves can sweep across the 
  beach without warning, pulling people into the sea from rocks, 
  jetties, and beaches.

* ADDITIONAL DETAILS...Mainly northwest facing beaches are most 
  at risk for large, turbulent shore break and strong currents. 
  Northwest waves will gradually subside later in the day on 
  Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
559 
WHUS46 KMTR 251850
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1050 AM PST Mon Dec 25 2023

CAZ006-260300-
/O.EXP.KMTR.CF.Y.0021.000000T0000Z-231225T1900Z/
/O.NEW.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/
/O.CON.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/
San Francisco-
1050 AM PST Mon Dec 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST
TUESDAY...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

* WHAT...For the Beach Hazards Statement, breaking waves 10 to 12
  feet expected. For the Coastal Flood Advisory, minor coastal 
  flooding expected near high tide.

* WHERE...San Francisco County.

* WHEN...For the Beach Hazards Statement, until 7 PM PST this 
  evening. For the Coastal Flood Advisory, from 9 AM to 1 PM PST 
  Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. For the Beach Hazards Statement expect
  dangerous water conditions including localized beach erosion.
  Large waves can sweep across the beach without warning, pulling
  people into the sea from rocks, jetties, and beaches.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 10:07
  am PST Tuesday between 7.0 to 7.5 feet above MLLW, resulting in
  minor coastal flooding for low-lying, flood-prone spots 
  adjacent to the San Francisco Bay. For the Beach Hazards 
  Statement mainly northwest facing beaches are most at risk for 
  large, turbulent shore break and strong currents. Northwest 
  waves will gradually subside later in the day on Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ506-508-260300-
/O.EXP.KMTR.CF.Y.0021.000000T0000Z-231225T1900Z/
/O.NEW.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/
North Bay Interior Valleys-San Francisco Bay Shoreline-
1050 AM PST Mon Dec 25 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST
TUESDAY...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

* WHAT...Minor coastal flooding expected.

* WHERE...North Bay Interior Valleys and San Francisco Bay 
  Shoreline Counties.

* WHEN...From 9 AM to 1 PM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 10:07 
  am PST Monday between 7.0 to 7.5 feet, resulting in minor 
  coastal flooding for low-lying, flood-prone spots adjacent to 
  the San Francisco Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

CAZ505-509-529-530-260300-
/O.CON.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1050 AM PST Mon Dec 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Breaking waves 10 to 12 feet expected.

* WHERE...Coastal North Bay Including Point Reyes National 
  Seashore, San Francisco Peninsula Coast, Northern Monterey Bay 
  and Southern Monterey Bay and Big Sur Coast Counties.

* WHEN...From 1 AM PST Monday through Monday evening.

* IMPACTS...Expect dangerous water conditions including localized
  beach erosion. Large waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
132 
WHUS46 KMTR 260252
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
652 PM PST Mon Dec 25 2023

CAZ006-262100-
/O.EXP.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/
/O.CON.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/
San Francisco-
652 PM PST Mon Dec 25 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO 1 PM PST
TUESDAY...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING...

* WHAT...Minor coastal flooding expected.

* WHERE...San Francisco County.

* WHEN...From 9 AM to 1 PM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 10:07
  am PST Tuesday between 7.0 to 7.5 feet above MLLW, resulting in
  minor coastal flooding for low-lying, flood-prone spots 
  adjacent to the San Francisco Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

CAZ505-509-529-530-260400-
/O.EXP.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
652 PM PST Mon Dec 25 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING...

The Beach Hazards Statement will be allowed to expire at 7 pm PST.
Seas are forecast to decrease tonight. Swell periods will steadily
decrease tonight and Tuesday.

$$

CAZ506-508-262100-
/O.CON.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/
North Bay Interior Valleys-San Francisco Bay Shoreline-
652 PM PST Mon Dec 25 2023

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO 1 PM PST
TUESDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...North Bay Interior Valleys and San Francisco Bay 
  Shoreline Counties.

* WHEN...From 9 AM to 1 PM PST Tuesday.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

* ADDITIONAL DETAILS...Tidal levels are running around 1 foot
  higher than tidal predictions. High tide will peak about 10:07
  am PST Tuesday between 7.0 to 7.5 feet above MLLW, resulting in
  minor coastal flooding for low-lying, flood-prone spots 
  adjacent to the San Francisco Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 23, 4:29 PM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 23, 4:29 PM PST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
429 PM PST Sat Dec 23 2023

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 128 PM PST Sat Dec 23 2023

Dry conditions and seasonal temperatures continue through Christmas
Day. Next rain system arrives early Wednesday with a series of low
pressure systems into the New Year.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 128 PM PST Sat Dec 23 2023

Temperatures will struggle to warm beyond the lower 60s this
afternoon (cooler in the coastal and interior peaks). Winds today
will also be fairly light and variable.

Tonight will be on the colder side, with the interior cooling into
the mid 30s to low/mid 40s near the coast/bayshore. There remains
the potential for fog in the North Bay Valleys and isolated pockets
elsewhere. Any chances for frost should be limited to the highest
elevations across the interior. Tomorrow will remain dry with
similar temperatures as today.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 128 PM PST Sat Dec 23 2023

Mainly dry conditions will persist throughout Christmas Day with
partly cloudy sky conditions and highs in the low/mid 60s (cooler in
the ridges and peaks). A sprinkles/light rain showers are possible
in the North Bay on Christmas Day, with the highest probabilities
for rain up to 25-35% in the coastal ranges of Sonoma County.

Widespread rain is expected on Wednesday, but this will be a quick
moving system. As such, 1-2" can be expected in the coastal rages of
the North Bay, 0.5-1" in the North Bay valleys and the City of San
Francisco, and 0.1-0.5" elsewhere. This is a downward trend from
previous WPC Guidance. Ahead of this system, expect an increase in
southerly winds with stronger gusts possible in the hills and near
the coast.

A new system approaches the region towards the end of next week,
with ensemble model output showing a series of low pressure systems
coming into the western part of North America into the first week of
January. Of the main ensemble models, the European model keeps the
low pressure centers further north towards the Gulf of Alaska, while
the American GEFS shows some of the low pressure centers heading
closer to the contiguous 48 states. Updated CPC guidance shows that
it's more likely than not that precipitation totals in our region
continue to remain above seasonal averages into the middle part of
January. As with long term guidance, the intensity, amount, and
exact timing of precipitation remains unclear. In the meantime, it
is always prudent to make sure gutters and storm drains are clear of
debris, and to continue to follow forecast updates from trusted

&&

.AVIATION...
(00Z TAFS)
Issued at 429 PM PST Sat Dec 23 2023

Currently VFR across the board. There is moderate confidence that
patchy dense fog will develop again tonight across the North Bay,
particularly impacting APC. Due to the weak, dry cold front that
passed through the area last night, the atmosphere is significantly
drier than what it was 24 hours ago. With that being said, the fact
that only half of the TAF sites ended up getting ceilings last
night, and high clouds becoming a limiting factor, there is moderate
confidence that APC will be the primary TAF site impacted along with
a potential for patchy dense fog at STS and potential stratus at MRY
and SNS.

Vicinity of SFO...Currently VFR with light northerly winds. There is
much higher confidence as compared to 24 hours ago that SFO will
steer clear of ceilings through the TAF period thanks to the
atmospheric drying that occurred overnight from the weak, dry cold
frontal passage. Winds will become offshore overnight before
returning to breezy onshore flow tomorrow afternoon.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Currently VFR at both MRY and SNS with
breezy onshore flow. Confidence was not high enough to definitively
include any ceilings or visibility restrictors in the TAFs at this
time, but we will continue to monitor the atmospheric situation and
have the 06Z TAFs reflect the latest models/guidance. If a ceiling
were to develop it is very likely to be MVFR. Possible timing would
be 14-16Z for MRY and 8-10Z and 13-15Z for SNS based off of GFSLAMP
guidance. Winds will become offshore overnight before returning to
breezy onshore flow tomorrow afternoon.

&&

.MARINE...
(Tonight through next Thursday)
Issued at 429 PM PST Sat Dec 23 2023

  Northwest swell will build in through late tonight, resulting in
elevated seas of 9 to 14 feet which will keep conditions hazardous
for small crafts. A new long period northwest swell will arrive
early Christmas morning. More unsettled weather returns by the
middle of the upcoming week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory from 7 AM to 11 AM PST Sunday for CAZ006-
     506-508.

PZ...Small Craft Advisory until 3 AM PST Sunday for Pigeon Pt to Pt
     Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.

&&

SHORT TERM...RGass
LONG TERM....RGass
AVIATION...Sarment
MARINE...RGass

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:08 AM PSTSmall Craft AdvisoryMTR8 days
Dec 24, 10:40 AM PSTCoastal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more24 hr

Nearby

Beach Hazards Statements in California, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.